Lamictal anyone??

Discussion in 'Therapy and Medication' started by TLA, Sep 16, 2006.

  1. TLA

    TLA Antiquitie's Friend

    I was changed from Trilipital to Lamictal by a new doctor.
    Now, we upped the doseage from 100 mg. to 200 mg in morning.
    I HATE the sick taste residue in my mouth when I take it.
    The reason for this post---I am not aware of any changes in my
    mood, as this is just a "mood stabilizer". But, it new for me.
    What do others feel like? Is your mood changed drastically or
    slight? Do you have good response?
    :huh:

    Any feedback or sharing is appreciated.
     
  2. Lux5

    Lux5 Member

    Hi, I am on lamictal too. To be honest with you, I don't feel any effect with it either. It is supposed to help more on the lower side of bipolar disorder (makes you less likely to be depressed). But I know what you mean - it is all a blah.
     
  3. AlopexAngel

    AlopexAngel Chat Buddy

    It really works well for me. I mean, really really well. I love it. It does make my skin ultra sensitive to rashes and such. And it's kinda noctorious for the taste but I don't notice it so much.
     
  4. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

  5. TLA

    TLA Antiquitie's Friend

    That is for sure!!! I cannot stand that taste. I went as far as writing the manufacture Rx company to see why they not coat it like other meds.
    I guess it is generally doing the job.

    Thanks for the sites Pain. Helpful info.
     
  6. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    Anytime at all hun :wink: :hug:






    xxxxxxx
     
  7. VALIS

    VALIS Well-Known Member

    I am probably the poster child for lamictal. I don't know what type of bipolar you are, how long your cycles are and what your moods are like. I have been on Lamictal since May and I do believe it saved my life. I had gone through 3 months of the deepest depression in my life- I slept or tossed and turned for 22 hours a day, unable to move or so hopeless and brain dead that I couldn't get out of bed. then for 2 hours a day i would get up and eat, and shower, and be irritable, and then get back in bed. It was a life that was so unworthy of continuing that I tried Lamictal and noticed almost an immediate effect. If you haven't noticed a change yet it could be two things, according to my psychiatrist:
    1) it hasn't kicked in enough for you to notice yet, which is a sign that your chemicals aren't that out of whack and you probably won't need multiple meds to control your bipolar- congrats!
    2) you don't have such a big tendency to deep depression and might benefit from something like valproate or depakote- or if you hate those, then wellbutrin, which i also take. ask your psychiatrist.
     
  8. VALIS

    VALIS Well-Known Member

    oh yeah, and i hate the taste of those chalky pills too. they're horrible. they make a chewable version too that you could try, i haven't tried them but they're bound to be better tasting. they're made by the same company.
    also i find that if you swallow really fast and take the meds with something else like vitamins in the same swallow it's much less foul tasting.
     
  9. ruiner

    ruiner Active Member

    I was just put on lamictal along with zyprexa. hope something finally works.
     
  10. Insignificant

    Insignificant Account Closed

    i was on lamictal for three yrs and for myself i didn't feel it was all that helpful. i am glad to hear though for others it has been, but i do know a little bit about it and why they use it on people who are bi-polar.

    they have noticed that the problem with those that are bi polar that the electric impulses in the brain fire to rapidly thus causing the mood swings. lamictal is actually an anti siezure medication. they feel that by putting people on this can slow those electric impulses in the brain down thus not causing the mood swings or should i say as drastic the swings. anyways hope this helps. take care
     
  11. raw

    raw Senior Member & Antiquities Friend

    I also take Lamictal and I have found it very useful. It has made my cycles less severe and less frequent. Lamictal is the one drug that has done more for me than any other.

    Lamictal is not an anti-manic drug so it won't necessarily do much for that. It tends to work best on depression and to stabilize moods.

    And be careful of any rashes you get while taking Lamictal. A side effect of Lamictal are serious rashes. They are rare but serious.

    If you want a good description of the drug, my favorite site is http://www.rxlist.com.

    Rick
     
  12. Bette

    Bette Guest

    My friend has been taking Lamacitil for probably almost two years now. She swears it does nothing for her at all.

    I'd been to therapy for over ayear due to a childhood trauma. That psychiatrist did not order anything for me. No med's.

    I unfortunately became a heroin addict at the ripe old age of 36 or so. Never did a drug prior to that. EVER. So, I go to another psych Doctor. He asks me a few questions, and next thing you know I am Bi-Polar. Here's a script for Lamacitil.

    I am absolutely in no way diminishing the horror people live through with Bi-Polar illness. For most of them I heard great things about this medication.

    I tossed it. I am not an NA kind of girl. I am off heroin now for two years and six months. I refused the methadone, and the sub's. I should not get a medal or anything, but I did not want to ever be tied to a drug again.

    Well, seems 85% of recovering heroin addicts in my friends NA homegroup are all on Lamacitil. Again, maybe it is a great thing for them, and I am happy for that. I had never heard of this drug before, and being a heroin addict I was a walking PDR.

    Paxil now that was my favorite. NOT! I was in a very serious car accident. I was in the hospital for over a month. Always a fun time for a dope fiend. I couldn't have pushed that demerol button more than a million times a day. Well, next time I got in a car I had a panic attack. I went in a mall I was sitting on the floor crying. It was the ride TO the mall got me going bizerker.
    Sweating, palpitations, throat closed up. The whole thing.

    Sooo, I tell dear MD, and he gives me paxil. All this pre-closing down the factories in Mexico. Now there's one nasty drug to kick. Dizzy? You're in a submarine. You get these electrical zaps. You forgot what you said ten minutes ago. I weaned, and literally was down to breaking little tiny pieces off the pills at the end.

    Sorry for the hijack on the Lamacitil. That is wonderful it helps some people.
    I'm just a little shy of the pharmaceutical reps and such. Sounds like Effexor has the samw withdrawl as the Paxil. I feel bad for the elderly people they have on some of them SSRI's. Just my opinion though.
     
  13. alwaysalone

    alwaysalone Active Member

    I've been on lamictal for a few months now, and it did seem to work until recently. I guess I can't really ask for the depression to stop completely, though, so I'd have to agree with other posts--its helped my cycles become less frequent and less severe. I have a tendency not to suffer from many manic episodes, mostly depressive ones, so this has evened out my mood quite nicely.

    One of the things I've noticed is that sometimes I can't speak articulately. My words get jumbled and I get tongue tied. Also, skin is more sensitive, and the symptoms of my depression changed. I used to despair a lot, now I just get reclusive and upset. It's different--better than being really, really sad I guess, but it's still depression.

    Over all, I like it a lot...doesn't make me sleepy like seroquel did. But I am having to go back on wellbutrin...sooooo who knows. Good luck!
     
  14. SilentCry

    SilentCry Antiquitie's Friend

    I'm taking 200mg 2x a day, along with wellbutrin (150mg 2x day). I get confused easily, irritated, stuff like that. As for my depression, it hasn't done a damn thing for it. I still feel the same way as I did before, with some added emotions that aren't me. :huh:
     
  15. poisonedXsoul

    poisonedXsoul Active Member

    I was on it and it did absolutely nothing.
     
  16. AlopexAngel

    AlopexAngel Chat Buddy

    Isn't though! Also, I'd like to add that I had been on it for several months before it fully kicked in. And I have more problems with depression than mania so it could also depend on which way your moods tend to swing.